# SDR ARWA9611001

- Difficulty date: November 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N791AL
- Make and model: Doug DC-8-62
- Aircraft serial: 46150
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DIVERTED TO SJU. WHILE IN CRUISE AT FL 330, 2150Z, SMOKE WAS NOTED COMING FROM F/O SIDE PANEL. EMERGENCY PROCEDURES WERE FOLLOWED AND AN OVERWEIGHT LANDING WAS MADE WITHOUT INCIDENT.  TROUBLESHOOTING BY MTX LOCATED A BURNED OUT FLUORESCENT LIGHT BALLAST.  BALLAST WAS REMOVED AND REPLACED, SYS OPS CHECKED NORMAL.  OVERWEIGHT LANDING INSPECTION REVEALED NO STRUCTURAL DAMAGE.
